Alert archive / Kansas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 215, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at Nov 12, 2001, 1:00 PM CST for Dickinson County, Kansas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Nov 12, 2001, 1:00 PM CST (19:00 UTC)
- Expired
- Nov 12, 2001, 1:30 PM CST
- In force
- 30 min
- Issued by
- NWS Topeka, KS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Dickinson County, KS
The radar
The Topeka radar (KTWX), 76 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 7.0 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1530 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
682 WUUS53 KTOP 121901 SVRTOP KSC041-121930- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TOPEKA KS 100 PM CST MON NOV 12 2001 THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN DICKINSON COUNTY IN CENTRAL KANSAS * UNTIL 130 PM CST * AT 100 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR ENTERPRISE...OR ABOUT 7 MILES EAST OF ABILENE...MOVING NORTHEAST AT 20 MPH. * SOME LOCATIONS AFFECTED... CHAPMAN LARGE HAIL...VERY HEAVY RAIN AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER INSIDE A BUILDING. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST SEVERE WEATHER INFORMATION. LAT...LON 3895 9725 3882 9709 3897 9695 3913 9701
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 12, 2:45 AM CST, 10 hours 15 minutes earlier.
Area forecast discussion, Nov 12, 2:45 AM CST, 10 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 245 AM CST MON NOV 12 2001 TEMPERATURES AND PRECIPITATION CHANCES ARE STILL MAIN CONCERNS. LATEST SURFACE ANALYSIS SHOWING AXIS OF LOW LEVEL MOISTURE NOSING NORTHWARD THROUGH WESTERN OK INTO SOUTHWEST KS WITH DEWPOINTS INTO THE MIDDLE 50S. WATER VAPOR SHOWING ONE SHORTWAVE MOVING THROUGH THE AREA NOW WITH ANOTHER OVER CO AND THE STRONGEST ONE OVER WESTERN SD. MODELS ARE CONSISTENT WITH MOISTURE ADVECTION THROUGH THE MORNING HOURS AHEAD OF APPROACHING SHORTWAVE TO THE WEST. WOULD EXPECT CLOUDS TO CONTINUE TO INCREASE THIS MORNING BUT MAY BREAK UP A LITTLE THIS AFTERNOON. SKIES WILL LIKELY AVERAGE PARTLY SUNNY IN THE EAST AND WILL ACT TO SLOW HIGHS SOMEWHAT...ALTHOUGH IT IS HELPING TO KEEP TEMPS UP FOR NOW IN THE NORTHCENTRAL. EITHER WAY...MOST HIGHS WILL BE IN THE MIDDLE 60S. WILL ALSO ADD A SLIGHT CHANCE FOR SHOWERS TO NORTHCENTRAL FOR TODAY...BUT FEEL EARLY THIS MORNING AND AGAIN LATER IN THE AFTERNOON WOULD BE MOST FAVORED TIME. AS CO SHORTWAVE MOVES EASTWARD WITH THE STRONGER WAVE OVER THE NORTHERN PLAINS...SHOULD SEE A BETTER CHANCE FOR SHOWERS/SOME THUNDER IN MOISTURE/INSTABILITY AXIS ACROSS MOST OF THE CWA TONIGHT...WITH DECREASING CHANCES THROUGH MIDDAY ACROSS THE EAST ON TUESDAY AS UPPER TROUGH AXIS SHIFTS EAST OF THE CWA. WILL RAISE POPS TONIGHT TO 30 PERCENT ALL AREAS AND KEEP A CHANCE GOING IN THE MORNING OVER THE EAST. ALL MODELS MORE IN AGREEMENT WITH NEXT SIGNIFICANT WAVE COMING INTO THE SOUTHWEST U.S. AND SLOWING DOWN BY WEDNESDAY...ALTHOUGH THE CANADIAN/NOGAPS IS MUCH FURTHER SOUTH THAN THE AVN/MRF. SHOULD STILL REMAIN DRY THROUGH MID WEEK BY WILL STILL SEE SOME CLOUDS FROM IT. BY THE END OF THE WEEK...MRF EJECTS REMNANTS OF THIS LOW NORTHEAST INTO KS FOR THE WEEKEND WHILE THE NOGAPS AND CANADIAN TAKE A MUCH MORE SOUTHERLY..PROGRESSIVE AND DRIER ROUTE FOR KS. FOR NOW...WITH UNCERTAINTY IN MODEL TRENDS...WILL NOT MAKE ANY CHANGES TO THE OUTER PORTIONS OF THE EXTENDED. .TOP...NONE. 63
Nearby
Severe Thunderstorm Warnings in Kansas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.